# SDR 2022F00420

- Difficulty date: October 26, 2022
- Submitted: October 26, 2022
- Operation: General aviation
- Aircraft: N306NV
- Make and model: Airbus A319-111
- Aircraft serial: 02420
- Aircraft time: 29,799 hours, 48,357 cycles
- System (JASC): 5530 · Vertical Stabilizer
- Part: Hinge Arm
- Condition: Cracked
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A DROP-IN AT STS MOD CENTER IN MELBOURNE, FL (MLB), THE VERTICAL STABILIZER WAS REPORTED WITH RUDDER VIBRATION DURING FLIGHT. MAINTENANCE PERFORMED ALLEGIANT EO NO. E554-0010 TO INSTALL NEW VERTICAL TAIL PLANE (VTP) HINGE ARM FITTINGS EQUIPPED WITH BEARINGS AT BR1 THROUGH BR5 AND BR7, WITH THE INTENT OF REDUCING AIRCRAFT VIBRATION FINDINGS (PER SB55-1062). HOWEVER, HINGE ARMS BR2 AND BR3 WERE FOUND WITH ELONGATED HOLES AND CRACKS WITHIN HOLES (1,2, 4 THROUGH 9) IN BR2. MAINTENANCE REMOVED THE DAMAGE WITH THE FOLLOWING RESULTS: BR2 HOLE 3 WITH NOMINAL (0.250"), HOLES 1, 2, 4 THROUGH 8 ARE FIRST OVERSIZE (0.267"), HOLE 9 WITH A FINAL DIAMETER OF 0.312". BR3 HOLES 1 THROUGH 6, 8 AND 9 ARE FIRST OVERSIZE (0.265") AND HOLE 7 WITH A DIAMETER OF 0.312"
